A Semidefinite Relaxation Approach to Spreading Sequence Estimation for DS-SS Signals

Hua Guo ZHANG  Qing MOU  Hong Shu LIAO  Ping WEI  

Publication
IEICE TRANSACTIONS on Communications   Vol.E94-B   No.11   pp.3163-3167
Publication Date: 2011/11/01
Online ISSN: 1745-1345
DOI: 10.1587/transcom.E94.B.3163
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Wireless Communication Technologies
Keyword: 
direct sequence spread spectrum signal,  semidefinite relaxation,  maximum likelihood estimate,  spreading sequence estimation,  

Full Text: PDF(374.6KB)>>
Buy this Article




Summary: 
In non-cooperative scenarios, the estimation of direct sequence spread spectrum (DS-SS) signals has to be done in a blind manner. In this letter, we consider the spreading sequence estimation problem for DS-SS signals. First, the maximum likelihood estimate (MLE) of spreading sequence is derived, then a semidefinite relaxation (SDR) approach is proposed to cope with the exponential complexity of performing MLE. Simulation results demonstrate that the proposed approach provides significant performance improvements compared to existing methods, especially in the case of low numbers of data samples and low signal-to-noise ratio (SNR) situations.